Research News

Switching older people to a pill organiser could increase adverse events, researchers warn

BMJ 2016; 354 doi: https://doi.org/10.1136/bmj.i3738 (Published 06 July 2016) Cite this as: BMJ 2016;354:i3738
  1. Jacqui Wise
  1. London

Switching to a pill organiser could, somewhat surprisingly, cause older people to experience more adverse events, and patients should consult their GP or pharmacist before making this change, a health technology assessment has found.1

Pill organisers (or “medicine organisation devices”) have separate compartments for a patient’s medicines to be organised for the days of the week and times of day that they should be taken.

UK researchers from the University of East Anglia said that, although this finding from their small study seemed counterintuitive, patients may have previously taken their medicine …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe